Pacific Journal of Mathematics

On the proximinality of Stone-Weierstrass subspaces.

Jaroslav Mach

Article information

Source
Pacific J. Math., Volume 99, Number 1 (1982), 97-104.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102734136

Mathematical Reviews number (MathSciNet)
MR651488

Zentralblatt MATH identifier
0501.46038

Subjects
Primary: 41A50: Best approximation, Chebyshev systems
Secondary: 41A45: Approximation by arbitrary linear expressions 46E25: Rings and algebras of continuous, differentiable or analytic functions {For Banach function algebras, see 46J10, 46J15}

Citation

Mach, Jaroslav. On the proximinality of Stone-Weierstrass subspaces. Pacific J. Math. 99 (1982), no. 1, 97--104. https://projecteuclid.org/euclid.pjm/1102734136


Export citation

References

  • [1] D. Amir, Chebychev centers and uniform convexity, Pacific J. Math., 77 (1978), 1-6.
  • [2] J. Blatter, Grothendieck spaces in approximation theory, Mem. Amer. Math. Soc, 120 (1972).
  • [3] A. L. Garkavi, The best possible net and the best possible cross-section of a set in a normed space, Amer. Math. Soc. TransL, 39 (1964), 111-132.
  • [4] K. S. Lau, Approximationby continuous vector-valued functions,Studia. Math., 68 (1980), 291-298.
  • [5] J. Lindenstrauss, Extension of compact operators, Mem. Amer. Math. Soc, 48 (1964).
  • [6] J. Mach, Continuity properties of Chebychev centers, J. Approximation Theory., 29 (1980), 223-230
  • [7] E. Michael, Continuous selections, Ann. of Math., 63 (1956), 361-382.
  • [8] C. Olech, Approximationof set-valued functionsby continuous functions,Colloq. Math., 19 (1968), 285-293.
  • [9] A. Pelczynski, Linear extensions, linear averagings and their application to linear
  • [10] W. Pollul, Topologien auf Mengen von Teilmengen und Stetigkeit von mengen- wertgen metrischen Projektionen, Diplomarbeit, Bonn, 1967.
  • [11] Z. Semadeni, Banach spaces of continuousfunctions,Monografje Matematyczne
  • [12] I. Singer, The theory of best approximation and functional analysis, Reg.conference ser. appl. math., 13, SIAM, Philadelphia, 1974.
  • [13] J. D. Ward, Chebyschev centers in spaces of continuous functions, Pacific J. Math., 52 (1974), 283-287.